MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a draining saline bag was not confirmed during visual and functional testing of the returned quattro catheter (lot #192678).No issues or discrepancies were found on the catheter.No leak or malfunction was observed during testing, and the catheter functioned as intended.Visual examination of the returned catheter found no physical damage.During the functional pressure leak test of the returned catheter, all infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi, and no issues were found.The balloons did not leak during testing.In addition, the returned catheter was connected to a known- good suk and ran on a peristaltic pump for 10 minutes at a high-speed rate.No leak was observed, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to a known-good suk and ran on the thermogard console system, running in the max warming mode with a target temperature at 37°c for 60 minutes and running in the max cooling mode with a target temperature at 35°c for 60 minutes.No leak was observed on the catheter.The balloons were properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning as normal.No problem was found, and the catheter functioned as intended.
 
Event or Problem Description
A quattro catheter (lot #192678) was utilized to provide ivtm therapy for a post-cardiac arrest patient.Although the customer did not specify the insertion site, the catheter insertion was smooth.The customer reported that during the normothermia phase of the treatment, saline was draining out of the 500-ml saline bag, which is supposed to be a closed system.The thermogard system had not triggered any alarms.Zoll ivtm territory manager assisted the customer in troubleshooting where saline could be going and if there was a breach in the balloons.The decision was made to stop therapy, remove the catheter, and switch to artic sun for cooling.No further information was provided.There was no harm to the patient.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20257880
Report Number3010617000-2024-00768
Device Sequence Number7934597
Product Code NCX
UDI-Device Identifier00849111075282
UDI-Public00849111075282
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot Number192678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown